Impact of oxaliplatin-induced peripheral neuropathy on quality of daily life.

Takeaway

  • Acute oxaliplatin-induced peripheral neuropathy (OIPN), together with the other side effects of chemotherapy, has a negative impact on daily quality of life (QoL) in patients with intestinal or pancreatic cancer.

Why this matters

  • Peripheral neuropathy is a major side effect of oxaliplatin, a first-line therapy for colorectal and other cancers. OIPN is dose-limiting, and addressing acute OIPN is of utmost importance, as these effects can progress to chronic neuropathy.

  • The results from this study confirmed that acute OIPN has an influence on daily QoL in patients treated with oxaliplatin and should be used as a basis for quantitative research to assess which symptoms are the most limiting and have the largest influence on QoL.

International Medical Press is a global provider of independent medical education. Its mission is to provide healthcare professionals with high-quality, trusted medical information with the aim of helping optimize patient care.

No responsibility is assumed by International Medical Press for any injury and/or damage to persons or property through negligence or otherwise, or from any use or operation of any methods, products, instructions, or ideas contained in the material herein. Because of rapid advances in the medical sciences, International Medical Press recommends that independent verification of diagnoses and drug dosages should be made. The opinions expressed do not reflect those of International Medical Press or the sponsor. International Medical Press assumes no liability for any material contained herein.